MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003008X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the introducer sleeve covering the balloon of a 3mm x 8cm saber percutaneous transluminal angioplasty (pta) balloon catheter would not come off during preparation.A new 3mm x 8cm saber pta balloon catheter was used to complete the procedure.The initial saber pta balloon catheter was not used in the patient and there were no reported patient injuries.Additional information was requested but was not provided.The device will be returned for evaluation.Addendum: the device was returned with the balloon separated.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82275984 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, the introducer sleeve covering the balloon of a 3mm x 8cm saber percutaneous transluminal angioplasty (pta) balloon catheter would not come off during preparation.A new 3mm x 8cm saber pta balloon catheter was used to complete the procedure.The initial saber pta balloon catheter was not used in the patient and there were no reported patient injuries.Additional information was requested but was not provided.A non-sterile ¿saber 3mm8cm 150¿ was received for product analysis.Per visual analysis, the balloon and the wire lumen were received with the distal section separated.The separated pieces were not received for analysis.No other outstanding details were observed on the returned product.Per microscopic analysis, the separated area was inspected with a vision system observing that both edges presented evidence of elongations, scratches, and plastic deformation.The elongations, scratches, and plastic deformation found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is likely that the device was induced to a tensile force that exceeded the material¿s yield strength prior to the separation.No other anomalies were observed during the evaluation.Scanning electron microscopy (sem) analysis was not performed because the damages associated with the separation were visible with the magnification obtained with the vision system.The product history record (phr) review of lot 82275984 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event of ¿packaging/pouch/box-removal difficulty protective balloon cover¿ could not be confirmed as the protective balloon cover was not returned for analysis.However, the device was received in a condition of ¿balloon-separated¿ since the distal section of the balloon and balloon inner wire was separated from the catheter.The exact cause of the issue experienced by the customer could not be determined during analysis.Based on the limited information available for review and product analysis, it is not possible to determine what factors may have led to the reported issue removing the balloon cover since it was not received for analysis.However, it is likely that handling factors during removal of the balloon cover contributed to the received condition of the balloon separation as evidenced by the elongations, scratches, and plastic deformation found at the area of separation.The elongations, scratches, and plastic deformation found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is likely that the device was induced to a tensile force that exceeded the material¿s yield strength prior to the separation.According to the instructions for use (ifu), which is not intended to mitigate risk, the preparation stage states, ¿attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.Without twisting, slide the forming tube off the balloon.¿ according to the warnings in the safety information in the ifu, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ neither the product analysis, nor the phr review suggest that the failures experienced could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19458564
Report Number3007635982-2024-00142
Device Sequence Number7917485
Product Code LIT
UDI-Device Identifier20705032069332
UDI-Public20705032069332
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2026
Device Catalogue Number48003008X
Device Lot Number82275984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER 3.0 MM X 8 CM
Patient SexUnknown